MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM
Model Number PK-CF0533
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during an unspecified therapeutic gyne procedure using the cutting forceps, one of the jaws broke while inside the pelvic cavity.The device was withdrawn and broken piece was retrieved and checked for completeness.The pelvic cavity was checked and there was no retained fragments.The procedure delayed for five minutes and was completed using a similar device.There were no reports of further patient or user harm associated with this event.
 
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information that olympus received the device and confirmed the correct lot number.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer¿s complaint was confirmed.The evaluation findings are as follows: it was confirmed that one of the forceps' jaws had broken off (and the broken jaw was not returned with the device).Additionally, the insulation on the intact jaw appeared to be peeled off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the issue (broken jaw) was found to be linked to a specific jaw lot.A capa (capa-201438) was opened, and a stop shipment was initiated due to the investigation findings.This supplemental report includes an update to h3 from the previous submission.Also, additional information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17542009
Report Number3011050570-2023-00116
Device Sequence Number7570838
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR276249
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2023
Supplement Date Received by Manufacturer09/20/2023
12/05/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/22/2023
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown